Hey. :] I'd been taking the birth control Yasmin for about two years, but switched to Yaz only last month. So, I finished one of the packets and a week and one day ago [to be exact, haha] I began packet number two.
About the third day in on the placebos of the first pack (a Thursday), I began my period. Now it's Sunday of the next week, and for the last several days I've been having some brownish, muddy-like discharged, which I assume is normal enough.
For the entire time I was on the first pack, my boyfried and I have been using condoms each and everytime. But now that I'm on the second pack, we assumed it was okay to for-go the condoms and had unprotected sex today. Well, I just got home and found my brown, muddy-like discharge is bright red again. What gives? Is it because the change in birth control or could it just be bleeding from somewhat rough sex [I've never actually bled from sex, so...].
My doctor's won't be open until tomorrow, and I'm sort of embarassed to tell her this, because I know she's just going to lecture on and on about for-going the condoms. Any thoughts? :] Thanks.
It sounds to me like it's probably just bleeding from the rough sex. The brownish discharge is from older blood, and that usually shows up at the end of a period or as part of spotting, which is a pretty common symptom when women switch birth control or start birth control. Bright red blood would be newer, which is why I'm suspecting it comes from irritation due to friction or a nick from a fingernail.
If the bleeding gets really heavy (heavier than a period), or if it doesn't stop within the next week, do talk to your doctor about it. Also, if the spotting continues past the third pack of pills, mention that as well -- it might be that Yaz isn't the right formulation for you.
Posts: 3077 | Registered: Sep 2000
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.